Alert archive / Illinois / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Feb 8, 2011, 3:51 AM CST for 21 counties in Illinois. It took effect at Feb 8, 2011, 4:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 3:51 AM CST (09:51 UTC)
- In effect from
- Feb 8, 2011, 4:00 AM CST
- Expired
- Feb 8, 2011, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
All 21 counties
Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 21 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615 WWUS43 KILX 080951 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 351 AM CST TUE FEB 8 2011 ...BITTERLY COLD CONDITIONS FOR PORTIONS OF CENTRAL ILLINOIS... .ARCTIC HIGH PRESSURE WILL PROVIDE A FRIGID AIRMASS TODAY. VERY COLD AIR AND BRISK WINDS ASSOCIATED WITH THIS SYSTEM WILL PRODUCE DANGEROUS WIND CHILLS OF 15 TO 20 BELOW ZERO THIS MORNING ACROSS A PORTION OF CENTRAL ILLINOIS...MAINLY NORTH OF A LINE FROM FULTON COUNTY TO MCLEAN COUNTY. ILZ027>031-036>038-081500- /O.NEW.KILX.WC.Y.0003.110208T1000Z-110208T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 351 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...BITTERLY COLD READINGS OF -15 TO -20 ARE LIKELY THROUGH MID MORNING. * IMPACTS...FROSTBITE CAN OCCUR TO EXPOSED SKIN IN THESE CONDITIONS IN AS LITTLE AS 25 TO 30 MINUTES. HYPOTHERMIA IS ALSO POSSIBLE IN CONDITIONS THIS COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ SHIMON
2 follow-up statements
315 WWUS43 KILX 081310 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 710 AM CST TUE FEB 8 2011 ...BITTERLY COLD CONDITIONS FOR MUCH OF CENTRAL ILLINOIS... .ARCTIC HIGH PRESSURE WILL PROVIDE A FRIGID AIRMASS TODAY. VERY COLD AIR AND BRISK WINDS ASSOCIATED WITH THIS SYSTEM WILL PRODUCE DANGEROUS WIND CHILLS OF 15 TO 20 BELOW ZERO THIS MORNING ACROSS A LARGE PORTION OF CENTRAL ILLINOIS...MAINLY NORTH OF A LINE FROM JACKSONVILLE AND SPRINGFIELD TO CHAMPAIGN AND DANVILLE. ILZ040>051-053-081800- /O.EXB.KILX.WC.Y.0003.000000T0000Z-110208T1800Z/ SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...DECATUR 710 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...BITTERLY COLD READINGS OF 15 -TO 20 -ARE LIKELY THROUGH LATE MORNING. * IMPACTS...FROSTBITE CAN OCCUR TO EXPOSED SKIN IN THESE CONDITIONS IN AS LITTLE AS 25 TO 30 MINUTES. HYPOTHERMIA IS ALSO POSSIBLE IN CONDITIONS THIS COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ ILZ027>031-036>038-081800- /O.EXT.KILX.WC.Y.0003.000000T0000Z-110208T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 710 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...BITTERLY COLD READINGS OF 15 -TO 20 -ARE LIKELY THROUGH LATE MORNING. * IMPACTS...FROSTBITE CAN OCCUR TO EXPOSED SKIN IN THESE CONDITIONS IN AS LITTLE AS 25 TO 30 MINUTES. HYPOTHERMIA IS ALSO POSSIBLE IN CONDITIONS THIS COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ SHIMON
481 WWUS43 KILX 081757 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1157 AM CST TUE FEB 8 2011 ILZ027>031-036>038-040>051-053-081900- /O.EXP.KILX.WC.Y.0003.000000T0000Z-110208T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 1157 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. TEMPERATURES HAVE SLOWLY CLIMBED INTO THE SINGLE DIGITS ABOVE ZERO THIS MORNING...WHILE WINDS HAVE DECREASED TO BETWEEN 10 AND 15 MPH. THE RESULTING WIND CHILL VALUES HAVE RISEN ABOVE ADVISORY CRITERIA...GENERALLY INTO THE ZERO TO 10 BELOW ZERO RANGE. DESPITE THE EXPIRATION OF THE ADVISORY...PEOPLE SHOULD CONTINUE TO TAKE PRECAUTIONS AGAINST THE COLD THIS AFTERNOON AND TONIGHT. LIMIT YOUR TIME OUTDOORS...AND IF YOU MUST GO OUT...BE SURE TO WEAR WARM CLOTHING...INCLUDING A HAT AND GLOVES. $$ BARNES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:44 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 8, 3:44 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 344 AM CST TUE FEB 8 2011 .DISCUSSION... ISSUED 323 AM CST TUE FEB 8 2011 BROAD SYNOPTIC TROF ACROSS THE CONUS...WITH TWO AXES DOMINATING EITHER COAST. A SMALLER EMBEDDED WAVE OVER THE GREAT LAKES THIS MORNING...BUT OVERALL...THE WEAK HIGH PRESSURE OVER THE CENTER OF THE COUNTRY IS DOMINATING CENTRAL ILLINOIS WEATHER. COLD AIR RUSHING IN ON THE EAST SIDE OF THE HIGH...IN CONCERT WITH CLEAR SKIES AND PLENTY OF SNOW PACK...THIS MORNINGS TEMPS HAVE DROPPED SIGNIFICANTLY. WITH WINDS STAYING UP AROUND THE HIGH...PARTICULARLY IN THE NW...WILL NEED TO ISSUE A WIND CHILL ADVISORY AS THE APPARENT TEMPS DROP INTO THE NEGATIVE UPPER TEENS. OVERALL THE REST OF THE FORECAST REMAINS QUIET AS POPS FALL OUT OF THE FORECAST THROUGH DAY 5. MODELS ARE PERSISTENTLY DROPPING THE WED AFTERNOON SYSTEM FURTHER SOUTH. SHORT TERM...TODAY AND TONIGHT... ONCE AGAIN...BITTERLY COLD THIS MORNING AS WINDS ARE ALREADY IN THE 9-10 KTS NEIGHBORHOOD AND THE COLD AIR HAS DEFINITELY ARRIVE IN THE NW. WIND CHILLS THIS MORNING EXPECTED TO GET IN THE -15 TO -18 DEGREE FOR A FEW HOURS THIS MORNING AND WILL HAVE TO ISSUE A WIND CHILL ADVISORY AS A RESULT TO COVER IT. IT WILL BE CLOSE TO BORDERLINE ADVSY CRITERIA ALONG INTERSTATE 74. AREAS SOUTH WILL STILL BE BITTERLY COLD FOR THE MORNING START...JUST FALLING IN THE -5 TO -15 RANGE. TONIGHT ANOTHER COLD ONE...THOUGH CURRENT WINDS KEEP IT JUST UNDER WIND CHILL ADVISORY CRITERIA. HOWEVER...THE FINAL DECISION ON THAT WILL HAVE TO DEPEND ON WHETHER OR NOT THE GAP IN THE PRESSURE GRADIENT ENDS UP OVER ILX. PRESSURE FIELDS IN THE MODELS HAVE A BIT OF DISSENT. LONG TERM...WEDNESDAY THROUGH SATURDAY... TRYING TO STICK TO MORE RAW DATA THAN MOS IN REGARDS TO TEMPERATURE GRIDS CONSIDERING THE SHIFT OF THE AO IS TO RETURN TO A NEG PHASE ALLOWING FOR SOME VERY FRIGID AIR TO LEAK INTO THE CONUS FOR WED...WED NIGHT...WITH BELOW NORMAL HIGHS IN THE TEENS AND LOWS INTO THE NEG SINGLE DIGITS. ANOTHER STORM SYSTEM MAKES ITS WAY ACROSS THE SERN UNITED STATES WED/THURSDAY...BUT REMOVED THE POPS AS THE PRECIP MAY BE CONFINED TO THE FAR SOUTHERN TIER OF THE STATE...IF THAT...SHOULD THE SOUTHERLY TREND CONTINUE. NEXT SYSTEM STARTING TO SHOW IN THE GFS AS A CLIPPER SYSTEM FOR FRIDAY/FRI NIGHT. WITH ITS ABSENCE IN THE ECMWF...AND THE GENERAL PHASING OF THE WAVE PATTERN JUST PRIOR TO THAT TIME FRAME...WILL HOLD OFF ON ANY MENTION FOR NOW UNTIL SOME MODEL SHOWS A BIT OF PERSISTENCE. SOUTHERLY FLOW KICKS IN A BIT FOR THURSDAY AND INTO FRIDAY AS THE RIDGE MORPHS A LITTLE BIT...ROTATING MORE NW/SERLY OVER THE CONUS...AND PROVIDES A MILDER WEEKEND. HJS && .AVIATION... ISSUED 1105 PM CST MON FEB 7 2011 SCATTERED LOW CLOUDS CONTINUE TO TRACK ESE ACRS CENTRAL IL LATE THIS EVENING. HOWEVER...SATELLITE DATA AND SFC OBS TO OUR NORTHWEST INDICATE MOSTLY CLEAR SKIES AND EXPECT THAT TREND TO WORK ITS WAY ACROSS OUR AREA OVERNIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTHERN PLAINS. MOST CONCENTRATED AREA OF CLOUDS... INCLUDING SOME MVFR CIGS...WAS TRACKING SE ACRS WEST CENTRAL IL AND SHOULD AFFECT SPI AND DEC. WILL INCLUDE A TEMPO GROUP FOR THAT BATCH OF MVFR CIGS FOR A FEW HOURS DURING THE EARLY MORNING. MID AND HIGH LEVEL CLOUDS ASSOCIATED WITH A STORM SYSTEM TAKING SHAPE OVER THE ROCKIES WILL TRACK SE AND NOT AFFECT OUR AREA FOR THIS FORECAST PERIOD. SHORTWAVE ENERGY TRACKING SE FROM NRN MINNESOTA LATE THIS EVENING IS EXPECTED TO AFFECT AREAS TO OUR NORTH TOMORROW MORNING WITH SOME MVFR CIGS AND FOR NOW WL KEEP THE BULK OF THE LOWER CLOUDS FROM THAT SYSTEM TO OUR NORTH. SFC WINDS WILL REMAIN OUT OF THE NORTHWEST AT 10 TO 15 KTS TNT AND ARND 15 KTS ON TUESDAY WITH AN OCCASIONAL HIGHER GUST UP TO 20 KTS. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 7, 3:12 PM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CST MON FEB 7 2011 ILZ027>031-036>038-040>051-053-081200- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-VERMILION-WOODFORD- 312 PM CST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIND CHILLS ARE EXPECTED TO FALL WELL BELOW ZERO OVERNIGHT...AND MAY BE AS LOW AS 15 BELOW ZERO IN AREAS FROM GALESBURG TO BLOOMINGTON BY EARLY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILLS TUESDAY NIGHT AND WEDNESDAY NIGHT ARE AGAIN EXPECTED TO BE WELL BELOW ZERO...AND MAY FALL INTO THE TEENS BELOW ZERO ALONG THE I-74 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ052-054>057-061>063-066>068-071>073-081200- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 312 PM CST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:31 PM CST | Wind Chill Advisory | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 18 hr |
Nearby
Wind Chill Advisories in Illinois, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.